Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 198, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 3, 2008, 6:45 PM EDT for 4 counties in Massachusetts. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2008, 6:45 PM EDT (22:45 UTC)
- Expired
- Aug 3, 2008, 7:24 PM EDT
- In force
- 39 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Bristol County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 14 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 6:55 PM EDT | HAIL 0.75 | Walpole, MA | PENNY HAIL AT THE WALPOLE COUNTRY CLUB |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 10.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1224 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 032245 SVRBOX MAC005-017-021-023-032330- /O.NEW.KBOX.SV.W.0198.080803T2245Z-080803T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 645 PM EDT SUN AUG 3 2008 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS... NORFOLK COUNTY IN EASTERN MASSACHUSETTS... THIS INCLUDES THE CITY OF FRANKLIN... NORTHWESTERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS... WEST CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS... THIS INCLUDES THE CITY OF BROCKTON... * UNTIL 730 PM EDT * AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WALPOLE...OR 7 MILES NORTHEAST OF FRANKLIN...AND MOVING SOUTHEAST AT 18 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHARON...FOXBOROUGH AND CANTON BY 700 PM EDT... MANSFIELD AND STOUGHTON BY 710 PM EDT... EASTON AND NORTON BY 720 PM EDT... BROCKTON BY 725 PM EDT... WEST BRIDGEWATER AND BRIDGEWATER BY 730 PM EDT... LAT...LON 4203 7087 4188 7121 4219 7150 4228 7129 TIME...MOT...LOC 2245Z 313DEG 16KT 4214 7127 $$ FRANK
4 follow-up statements
000 WWUS51 KBOX 032256 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 656 PM EDT SUN AUG 3 2008 MAC017-032306- /O.CAN.KBOX.SV.W.0198.000000T0000Z-080803T2330Z/ MIDDLESEX MA- 656 PM EDT SUN AUG 3 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MIDDLESEX COUNTY IS CANCELLED... LAT...LON 4212 7138 4219 7121 4203 7088 4188 7121 TIME...MOT...LOC 2256Z 313DEG 16KT 4211 7122 $$ MAC005-021-023-032330- /O.CON.KBOX.SV.W.0198.000000T0000Z-080803T2330Z/ NORFOLK MA-PLYMOUTH MA-BRISTOL MA- 656 PM EDT SUN AUG 3 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR SOUTHERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...AND NORTH CENTRAL BRISTOL AND WEST CENTRAL PLYMOUTH COUNTIES IN SOUTHEAST MASSACHUSETTS... AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WALPOLE...OR 8 MILES EAST OF FRANKLIN...MOVING SOUTHEAST AT 18 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MANSFIELD AND STOUGHTON BY 710 PM EDT... NORTON BY 720 PM EDT... EASTON AND 6 MILES SOUTHWEST OF BROCKTON BY 725 PM EDT... WEST BRIDGEWATER...BRIDGEWATER AND 7 MILES WEST OF EAST BRIDGEWATER BY 730 PM EDT... LAT...LON 4212 7138 4219 7121 4203 7088 4188 7121 TIME...MOT...LOC 2256Z 313DEG 16KT 4211 7122 $$ FRANK
000 WWUS51 KBOX 032307 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 707 PM EDT SUN AUG 3 2008 MAC005-021-023-032330- /O.CON.KBOX.SV.W.0198.000000T0000Z-080803T2330Z/ NORFOLK MA-PLYMOUTH MA-BRISTOL MA- 707 PM EDT SUN AUG 3 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR SOUTH CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...AND NORTH CENTRAL BRISTOL AND WEST CENTRAL PLYMOUTH COUNTIES IN SOUTHEAST MASSACHUSETTS... AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHARON...OR 7 MILES WEST OF BROCKTON...MOVING SOUTHEAST AT 28 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EASTON AND BROCKTON BY 715 PM EDT... BRIDGEWATER...WEST BRIDGEWATER AND EAST BRIDGEWATER BY 725 PM EDT... LAT...LON 4211 7127 4215 7121 4203 7088 4188 7121 TIME...MOT...LOC 2307Z 307DEG 24KT 4206 7114 $$ FRANK
000
WWUS51 KBOX 032317
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
717 PM EDT SUN AUG 3 2008
MAC005-021-023-032330-
/O.CON.KBOX.SV.W.0198.000000T0000Z-080803T2330Z/
NORFOLK MA-PLYMOUTH MA-BRISTOL MA-
717 PM EDT SUN AUG 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTH CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...AND NORTH
CENTRAL BRISTOL AND WEST CENTRAL PLYMOUTH COUNTIES IN SOUTHEAST
MASSACHUSETTS...
AT 713 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR EASTON...OR NEAR BROCKTON...MOVING
SOUTHEAST AT 28 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BRIDGEWATER...WEST BRIDGEWATER AND EAST BRIDGEWATER BY 725 PM
EDT...
LAT...LON 4208 7119 4211 7115 4203 7088 4196 7103
4194 7106 4194 7109 4192 7111 4192 7114
TIME...MOT...LOC 2317Z 307DEG 24KT 4202 7107
$$
FRANK000
WWUS51 KBOX 032324
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
724 PM EDT SUN AUG 3 2008
MAC005-021-023-032333-
/O.CAN.KBOX.SV.W.0198.000000T0000Z-080803T2330Z/
NORFOLK MA-PLYMOUTH MA-BRISTOL MA-
723 PM EDT SUN AUG 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NORFOLK COUNTY
IN EASTERN MASSACHUSETTS...AND NORTH CENTRAL BRISTOL AND WEST CENTRAL
PLYMOUTH COUNTIES IN SOUTHEAST MASSACHUSETTS IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING IS BEING CANCELED. BRIEF HEAVY RAIN AND
CLOUD TO GROUND LIGHTNING IS STILL POSSIBLE WITH THIS STORM.
LAT...LON 4208 7119 4211 7115 4203 7088 4196 7103
4194 7106 4194 7109 4192 7111 4192 7114
TIME...MOT...LOC 2323Z 307DEG 24KT 4199 7103
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 5:35 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 3, 5:35 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 535 PM EDT SUN AUG 3 2008 .SYNOPSIS... A LOW PRESSURE CENTER WILL MOVE TO NOVA SCOTIA TONIGHT AND STALL THROUGH MONDAY. A WARM FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS BACK TO THE AREA TUESDAY NIGHT. MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY AS A COLD FRONT MOVES THROUGH. SLOW MOVING LOW PRESSURE WILL HEAD TOWARD NEW ENGLAND FROM THE GREAT LAKES...BRINGING A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... SCATTERED SHOWERS AND TSTMS UNDERNEATH COLD POOL ALOFT MAY PRODUCE HAIL AND LOCALLY GUSTY WINDS THROUGH EARLY EVE. TREND HAS BEEN FOR ACTIVITY TO GRADUALLY BECOME DEEPER AND DEVELOP FURTHER S. ANY SVR IS LIKELY TO BE ISOLATED BUT STILL THINK WE MIGHT GET AT SEVERAL SMALL HAIL REPORTS THROUGH THE 7 PM TIME FRAME. EXPECT THE ACTIVITY TO DIMINISH FAIRLY QUICKLY AFT 8 PM ONCE ALL SURFACE HEATING IS CUT OFF. && .SHORT TERM /9 PM THIS EVENING THROUGH MONDAY NIGHT/... EXPECT MOSTLY DRY CONDITIONS OVERNIGHT EXCEPT FOR SOME PATCHY FOG/LOW STRATUS ESPECIALLY WHERE RAIN HAS FALLEN. MONDAY LOOKS TO BE MOSTLY SUNNY WITH SCATTERED FAIR WEATHER CU. ONLY WRINKLE FROM THAT IS THAT WE HAVE KEPT A SLIGHT CHANCE FOR MID/LATE AFTERNOON SHOWERS/TSTMS ACROSS NE MA AND PORTIONS SW NH...WHERE EFFECT OF RESIDUAL COOL POOL ALOFT MAY STILL BE A FACTOR. EXPECT MOSTLY CLEAR SKIES MON NIGHT WITH JUST A LITTLE PATCHY FOG IN SOME INTERIOR VALLEYS.. HAVE STAYED VERY CLOSE TO MAVMOSGUIDE TEMPS TONIGHT THROUGH MON NIGHT AS OUTPUT LOOKS REASONABLE AND MESHES NICELY WITH NEIGHBORS. && .LONG TERM /TUESDAY THROUGH SUNDAY/... MEDIUM RANGE MODEL SUITE REMAINS IN REMARKABLY GOOD AGREEMENT IN HOLDING ON TO THE LONG WAVE PATTERN ACROSS THE LOWER 48...WITH HIGH AMPLITUDE RIDGE OVER THE WEST AND DIGGING UPPER LEVEL TROUGH OVER THE EASTERN U.S. AT THIS POINT...NOT EXPECTING MUCH CHANGE IN THIS PATTERN THROUGH THE WEEK. WITH THE CUTOFF LOW REMAINING OVER QUEBEC AND EVEN TRYING TO SLIP DOWN INTO UPSTATE NY AND NORTHERN NEW ENGLAND LATER THIS WEEK...THIS WILL KEEP CYCLONIC FLOW AND COLD POOL ALOFT OVER THE REGION...WHICH WILL KEEP THINGS OF UNSETTLED THROUGH MOST OF THE WEEK WITH MAINLY DIURNAL SHWRS/TSTMS EACH AFTERNOON AND EVENING. TUESDAY...AS A WEAK RIDGE BUILDS ACROSS THE REGION...APPEARS THIS WILL BE THE BEST DAY OF THE WEEK. WITH LIGHT N-NW FLOW AT SURFACE AND ALOFT...DO NOT EXPECT PRECIP DURING THE DAYLIGHT HOURS. HOWEVER...MODELS SUGGEST AN APPROACHING WARM FRONT TUESDAY NIGHT WHICH WILL BRING SCATTERED SHWRS/TSTMS MAINLY AFTER MIDNIGHT. WILL ALSO BE THE MILDEST DAY...WITH TEMPS MAXING OUT IN THE 80S. WEDNESDAY...LOW PRES OVER S QUEBEC APPEARS TO TRY TO ROTATE A TRIPLE POINT ACROSS THE REGION...AS THE WARM FRONT PUSHES INTO OR JUST N OF THE REGION...WHILE A COLD FRONT SLOWLY MOVES OUT OF NY STATE. MODELS HINT AT A SECOND LOW FORMING NEAR THAT TRIPLE POINT...WHICH WILL ONLY ENHANCE PRECIP AND CONVECTION. THERE ARE TIMING ISSUES WITH THIS FEATURE...SO HAVE KEPT ONLY HIGH CHANCE POPS GOING FOR NOW. AT THIS POINT...FRONT SHOULD PUSH OFFSHORE EITHER LATE WED AFTERNOON OR WED NIGHT. WILL BE COOLER THAN TUESDAY WITH MORE CLOUDS. THURSDAY THROUGH FRIDAY...WITH UPPER LEVEL LOW AND ITS SURFACE REFLECTION REMAINING OVER WESTERN QUEBEC...ANOTHER SHORT WAVE TRIES TO ROTATE AROUND THIS LOW. TIMING IS IN QUESTION...THOUGH STILL EXPECT SCATTERED SHWRS/TSTMS MAINLY EACH AFTERNOON AND EVENING WITH LINGERING SHOWERS AT OTHER TIMES. WITH MORE CLOUDS HANGING AROUND...TEMPS WILL TOP OFF IN THE UPPER 70S TO AROUND 80 EACH DAY. SATURDAY...LOW PRES LINGERS OVER NORTHERN NEW ENGLAND ON SATURDAY WITH A REPEAT PERFORMANCE OF SCATTERED SHWRS/TSTMS MAINLY IN THE AFTERNOON AND EVENING. MODELS DO TRY TO PUSH THIS LOW OFFSHORE LATE IN THE DAY OR AT NIGHT...THOUGH TIMING IS STILL IN QUESTION. SUNDAY...RIGHT NOW...APPEARS TO BE DRY WITH THE SURFACE LOW JUST OFFSHORE. HOWEVER...SURFACE TROUGH REMAINS CLOSE TO OR OVER THE REGION SO CAN NOT RULE OUT MORE SCATTERED SHWRS/TSTMS. MODELS DO SHOW SOME SPREAD IN THEIR SOLUTIONS AT THIS TIMEFRAME. HAVE GONE WITH A DRY FORECAST FOR NOW...BUT NOT A WHOLE LOT OF CONFIDENCE WITH THIS PORTION. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... BRIEF MVFR CIGS AND VSBYS IN VICINITY OF SCT TSTMS UNTIL ABOUT 00Z. A FEW TSTMS MAY CONTAIN WIND GUSTS TO 30 KT AND SMALL HAIL. PATCHY IFR CIGS AND VSBYS IN LOW STRATUS AND FOG DEVELOPING OVERNIGHT... ESPECIALLY CAPE AND ISLANDS REGION. EXPECT ANY LOW STRATUS AND FOG TO BURN OFF QUICKLY MON...PROBABLY BY 13 OR 14Z. VFR EXPECTED REST OF MON AND MON NIGHT...EXCEPT FOR VERY PATCHY MVFR/IFR IN LATE NIGHT FOG. OUTLOOK...TUESDAY THROUGH FRIDAY... TUESDAY...PATCHY MVFR/IFR IN EARLY MORNING FOG...OTHERWISE VFR. TUESDAY NIGHT AND EARLY WEDNESDAY...CONDITIONS LOWERING TO MVFR-IFR IN SHOWERS AND SCATTERED THUNDERSTORMS AND AREAS OF FOG. WEDNESDAY THROUGH FRIDAY...MVFR IN SCATTERED SHOWERS AND TSTMS... MAINLY EACH AFTERNOON AND EVENING. && .MARINE... TODAY THROUGH MONDAY NIGHT... EXCEPT FOR SCATTERED TSTMS THROUGH EARLY EVENING...RELATIVELY BENIGN CONDITIONS WITH WINDS AND SEAS BELOW SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH MON NIGHT. A FEW TSTMS UNTIL 8 OR 9 PM TONIGHT MAY CONTAIN GUSTS TO 30 KT AND SMALL HAIL. PATCHY DENSE FOG IS LIKELY LATE TONIGHT/EARLY MON MORNING AND POSSIBLY AGAIN LATE MON NIGHT. OUTLOOK...TUESDAY THROUGH FRIDAY... TUESDAY...N WINDS LESS THAN 15 KT WILL SHIFT TO NE AND E IN THE AFTERNOON. SEAS 4 FT OR LESS. TUESDAY NIGHT THROUGH FRIDAY...EXPECT WINDS AND SEAS TO REMAIN BELOW SMALL CRAFT CRITERIA THROUGH THIS PERIOD. WIND DIRECTION WILL MAINLY BE S-SW...THOUGH SOME PERIODS OF W WINDS ARE POSSIBLE DEPENDING UPON TIMING OF SURFACE FEATURES. WILL SEE LOCALIZED WIND GUSTS AND LIGHTNING IN SCATTERED TSTMS THROUGH MOST OF THIS PERIOD...THOUGH BEST CHANCE WILL OCCUR DURING EACH AFTERNOON AND EVENING. PATCHY DENSE FOG IS ALSO POSSIBLE DURING THE OVERNIGHT PERIODS OVER THE OPEN WATERS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...EVT/THOMPSON NEAR TERM...THOMPSON SHORT TERM...THOMPSON LONG TERM...EVT AVIATION...EVT/THOMPSON MARINE...EVT/THOMPSON
Hazardous weather outlook, Aug 3, 11:03 AM EDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1103 AM EDT SUN AUG 3 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-041515- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1103 AM EDT SUN AUG 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING WITH A FEW OF THE STRONGER STORMS POSSIBLY PRODUCING DAMAGING WINDS AND LARGE HAIL. SINCE THESE THUNDERSTORMS WILL BE SLOW MOVING...THERE IS A RISK OF HEAVY RAIN PRODUCING LOCALIZED POOR DRAINAGE FLOODING. THUNDERSTORMS SHOULD DIMINISH IN COVERAGE AFTER 7 OR 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON...WITH LIGHTNING BEING THE MAIN HAZARD. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST TUESDAY NIGHT THROUGH SATURDAY. THERE IS A POTENTIAL FOR STRONG WINDS AND HEAVY DOWNPOURS DURING A PORTION OF THIS PERIOD...BUT LOW CONFIDENCE IN DETERMINING THE EXACT DAY OR DAYS THAT IT WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED...STARTING AROUND 1 PM. ANZ230>237-250-254-255-041515- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1103 AM EDT SUN AUG 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING. A FEW OF THE STRONGER STORMS COULD POSSIBLY PRODUCE WIND GUSTS TO 50 KT AND LARGE HAIL. THUNDERSTORMS SHOULD DIMINISH IN COVERAGE AFTER 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A LOW RISK OF SCATTERED THUNDERSTORMS MONDAY AFTERNOON AND EVENING. A FEW THUNDERSTORMS ARE ALSO POSSIBLE FROM LATE TUESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED...STARTING AROUND 1 PM. THOMPSON
In the hours before
Special weather statement, Aug 3, 4:42 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 442 PM EDT SUN AUG 3 2008 MAZ013-017>019-032130- EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 442 PM EDT SUN AUG 3 2008 AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL OVER EASTON...OR ABOUT 5 MILES SOUTHWEST OF BROCKTON...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...WEST BRIDGEWATER AND BRIDGEWATER BY 450 PM EDT...EAST BRIDGEWATER AND HALIFAX BY 500 PM EDT...HANSON AND PEMBROKE BY 510 PM EDT...KINGSTON AND DUXBURY BY 520 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. FRANK
Local storm report, Aug 3, 4:50 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM LIGHTNING AMESBURY 42.86N 70.93W
08/03/2008 ESSEX MA AMATEUR RADIO
TRANSFORMER AND WIRES DOWN ON MONROE STREET.
0335 PM LIGHTNING PEABODY 42.53N 70.97W
08/03/2008 ESSEX MA AMATEUR RADIO
HOUSE FIRE DUE TO LIGHTNING ON MARTINICK AVENUE AND A
TREE STRUCK BY LIGHTNING ON COOLIDGE AVENUE.
0340 PM LIGHTNING PEABODY 42.53N 70.97W
08/03/2008 ESSEX MA TRAINED SPOTTER
SEVERAL HOUSES STRUCK BY LIGHTNING INCLUDING ONE ON
BOURBON STREET. ALSO SEVERAL STREETS FLOODED.
0345 PM LIGHTNING LYNN 42.47N 70.96W
08/03/2008 ESSEX MA AMATEUR RADIO
CHURCH STEEPLE STRUCK BY LIGHTNING AND ON FIRE ON NORTH
COMMON STREET.
0345 PM TSTM WND DMG CAMBRIDGE 42.38N 71.12W
08/03/2008 MIDDLESEX MA AMATEUR RADIO
TREE AND POWER LINES DOWN BLOCKING AN ENTRANCE TO
BUILDING ON 4TH STREET PLACE.
0355 PM TSTM WND DMG EAST BOSTON 42.37N 71.03W
08/03/2008 SUFFOLK MA AMATEUR RADIO
TREE AND POWER LINES DOWN ON QUARTER STREET PLACE.
0400 PM LIGHTNING NAHANT 42.42N 70.92W
08/03/2008 ESSEX MA AMATEUR RADIO
HOUSE FIRE DUE TO LIGHTNING ON CASTLE ROAD.
0415 PM HAIL DEDHAM 42.25N 71.18W
08/03/2008 E0.75 INCH NORFOLK MA AMATEUR RADIO
PENNY SIZE HAIL IN HYDE PARK AREA.
&&
KABSpecial weather statement, Aug 3, 5:00 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 500 PM EDT SUN AUG 3 2008 MAZ022-032145- BARNSTABLE MA- 500 PM EDT SUN AUG 3 2008 AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 7 MILES NORTHWEST OF PROVINCETOWN...OR ABOUT 24 MILES NORTHEAST OF PLYMOUTH...MOVING SOUTHEAST AT 19 MPH. THE THUNDERSTORM WILL BE NEAR...PROVINCETOWN BY 520 PM EDT...TRURO BY 540 PM EDT...6 MILES NORTH OF WELLFLEET BY 550 PM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. FRANK
Special weather statement, Aug 3, 5:32 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 532 PM EDT SUN AUG 3 2008 MAZ017-018-020-021-032215- NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 532 PM EDT SUN AUG 3 2008 AT 531 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 5 MILES NORTHEAST OF REHOBOTH... OR ABOUT 5 MILES SOUTHEAST OF ATTLEBOROUGH...MOVING SOUTHEAST AT 33 MPH. THE THUNDERSTORM WILL BE NEAR...DIGHTON AND BERKLEY BY 540 PM EDT... FREETOWN AND 6 MILES NORTHEAST OF FALL RIVER BY 550 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. FRANK
Local storm report, Aug 3, 5:38 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
538 PM EDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM LIGHTNING AMESBURY 42.86N 70.93W
08/03/2008 ESSEX MA AMATEUR RADIO
TRANSFORMER AND WIRES DOWN ON MONROE STREET.
0335 PM LIGHTNING PEABODY 42.53N 70.97W
08/03/2008 ESSEX MA AMATEUR RADIO
HOUSE FIRE DUE TO LIGHTNING ON MARTINICK AVENUE AND A
TREE STRUCK BY LIGHTNING ON COOLIDGE AVENUE.
0340 PM LIGHTNING PEABODY 42.53N 70.97W
08/03/2008 ESSEX MA TRAINED SPOTTER
SEVERAL HOUSES STRUCK BY LIGHTNING INCLUDING ONE ON
BOURBON STREET. ALSO SEVERAL STREETS FLOODED.
0345 PM TSTM WND DMG CAMBRIDGE 42.38N 71.12W
08/03/2008 MIDDLESEX MA AMATEUR RADIO
TREE AND POWER LINES DOWN BLOCKING AN ENTRANCE TO
BUILDING ON 4TH STREET PLACE.
0345 PM LIGHTNING LYNN 42.47N 70.96W
08/03/2008 ESSEX MA AMATEUR RADIO
CHURCH STEEPLE STRUCK BY LIGHTNING AND ON FIRE ON NORTH
COMMON STREET.
0355 PM TSTM WND DMG EAST BOSTON 42.37N 71.03W
08/03/2008 SUFFOLK MA AMATEUR RADIO
TREE AND POWER LINES DOWN ON QUARTER STREET PLACE.
0400 PM LIGHTNING NAHANT 42.42N 70.92W
08/03/2008 ESSEX MA AMATEUR RADIO
HOUSE FIRE DUE TO LIGHTNING ON CASTLE ROAD.
0415 PM TSTM WND DMG DEDHAM 42.25N 71.18W
08/03/2008 NORFOLK MA AMATEUR RADIO
A FEW LARGE LIMBS DOWN AND ESTIMATED WIND GUST TO 60 MPH.
0415 PM HAIL DEDHAM 42.25N 71.18W
08/03/2008 E0.88 INCH NORFOLK MA AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL IN THE WASHINGTON STREET
AREA.
0415 PM HAIL DEDHAM 42.25N 71.18W
08/03/2008 E0.75 INCH NORFOLK MA AMATEUR RADIO
PENNY SIZE HAIL IN HYDE PARK AREA.
&&
KABSpecial weather statement, Aug 3, 5:59 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 559 PM EDT SUN AUG 3 2008 MAZ005-012-013-015-016-032245- CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN NORFOLK MA- 559 PM EDT SUN AUG 3 2008 AT 554 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 3 MILES EAST OF MARLBOROUGH...OR ABOUT 4 MILES NORTHWEST OF FRAMINGHAM...MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR...FRAMINGHAM AND 7 MILES NORTHEAST OF HOPKINTON BY 610 PM EDT...ASHLAND BY 620 PM EDT...SHERBORN AND NATICK BY 630 PM EDT...DOVER AND 7 MILES SOUTHWEST OF NEEDHAM BY 640 PM EDT...MEDFIELD AND MILLIS BY 650 PM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 11:19 PM EDT | Special Marine Warning | BOX | 26 min | |
| Aug 2, 11:46 PM EDT | Special Marine Warning | BOX | 44 min | |
| Aug 3, 5:37 AM EDT | Special Marine Warning | BOX | 113 min | |
| Aug 3, 3:41 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 32 min |
| Aug 3, 3:45 PM EDT | Special Marine Warning | BOX | 60 min | |
| Aug 3, 4:10 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Plymouth, Suffolk | 29 min |
| Aug 3, 5:04 PM EDT | Special Marine Warning | BOX | 41 min | |
| Aug 3, 6:03 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 42 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.